Alert archive / Florida / Wind Advisories in 2026
Wind Advisory 1, NWS Key West, FL
NWS Key West, FL issued this wind advisory at Jan 31, 2026, 3:48 AM EST for Monroe County, Florida. It took effect at Jan 31, 2026, 7:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2026, 3:48 AM EST (08:48 UTC)
- In effect from
- Jan 31, 2026, 7:00 PM EST
- Expired
- Feb 1, 2026, 10:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Key West, FL
County Monroe County, FL
The radar
The Miami radar (KAMX), 51 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1103 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
614 WWUS72 KKEY 310848 NPWKEY URGENT - WEATHER MESSAGE National Weather Service Key West FL 348 AM EST Sat Jan 31 2026 FLZ076-311800- /O.NEW.KKEY.WI.Y.0001.260201T0000Z-260201T1500Z/ /O.NEW.KKEY.CW.Y.0001.260201T0300Z-260201T1500Z/ Monroe Upper Keys- Including the cities of Key Largo 348 AM EST Sat Jan 31 2026 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... ...COLD WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...For the Wind Advisory, northwest winds 25 to 30 mph with gusts up to 40 mph expected. For the Cold Weather Advisory, very cold wind chills as low as 27 expected. * WHERE...Monroe Upper Keys. * WHEN...For the Wind Advisory, from 7 PM this evening to 10 AM EST Sunday. For the Cold Weather Advisory, from 10 PM this evening to 10 AM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Very cold temperatures can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ FLZ077-078-311800- /O.NEW.KKEY.WI.Y.0001.260201T0000Z-260201T1500Z/ Monroe Middle Keys-Monroe Lower Keys- Including the cities of Marathon and Key West 348 AM EST Sat Jan 31 2026 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...Northwest winds near 30 mph with gusts up to 45 mph expected. * WHERE...Monroe Lower Keys and Monroe Middle Keys. * WHEN...From 7 PM this evening to 10 AM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DP
4 follow-up statements
393 WWUS72 KKEY 312106 NPWKEY URGENT - WEATHER MESSAGE National Weather Service Key West FL 406 PM EST Sat Jan 31 2026 FLZ076-010515- /O.CON.KKEY.WI.Y.0001.260201T0000Z-260201T1500Z/ /O.CON.KKEY.CW.Y.0001.260201T0300Z-260201T1500Z/ Monroe Upper Keys- Including the cities of Key Largo 406 PM EST Sat Jan 31 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... ...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST SUNDAY... * WHAT...For the Wind Advisory, northwest winds 20 to 30 mph with gusts up to 45 mph expected. For the Cold Weather Advisory, very cold wind chills as low as 22 expected. * WHERE...Monroe Upper Keys. * WHEN...For the Wind Advisory, until 10 AM EST Sunday. For the Cold Weather Advisory, from 10 PM this evening to 10 AM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Very cold temperatures can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ FLZ077-078-010515- /O.CON.KKEY.WI.Y.0001.260201T0000Z-260201T1500Z/ Monroe Middle Keys-Monroe Lower Keys- Including the cities of Key West and Marathon 406 PM EST Sat Jan 31 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Northwest winds near 30 mph with gusts up to 45 mph expected. * WHERE...Monroe Lower Keys and Monroe Middle Keys. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ LIW
855 WWUS72 KKEY 010354 NPWKEY URGENT - WEATHER MESSAGE National Weather Service Key West FL 1054 PM EST Sat Jan 31 2026 FLZ076-011200- /O.CON.KKEY.CW.Y.0001.000000T0000Z-260201T1500Z/ /O.CON.KKEY.WI.Y.0001.000000T0000Z-260201T1500Z/ Monroe Upper Keys- Including the cities of Key Largo 1054 PM EST Sat Jan 31 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...For the Wind Advisory, northwest winds 20 to 30 mph with gusts up to 45 mph. For the Cold Weather Advisory, very cold wind chills in the mid 20s are expected. * WHERE...Monroe Upper Keys. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Very cold temperatures can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ FLZ077-078-011200- /O.CON.KKEY.WI.Y.0001.000000T0000Z-260201T1500Z/ Monroe Middle Keys-Monroe Lower Keys- Including the cities of Key West and Marathon 1054 PM EST Sat Jan 31 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... * WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Monroe Lower Keys and Monroe Middle Keys. * WHEN...Until 10 AM EST Sunday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ SD
180 WWUS72 KKEY 010903 NPWKEY URGENT - WEATHER MESSAGE National Weather Service Key West FL 403 AM EST Sun Feb 1 2026 FLZ076-011500- /O.CON.KKEY.CW.Y.0001.000000T0000Z-260201T1500Z/ /O.CON.KKEY.WI.Y.0001.000000T0000Z-260201T1500Z/ Monroe Upper Keys- Including the cities of Key Largo 403 AM EST Sun Feb 1 2026 ...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...For the Cold Weather Advisory, very cold wind chills as low as 26. For the Wind Advisory, northwest winds 15 to 25 mph with gusts up to 30 mph. * WHERE...Monroe Upper Keys. * WHEN...Until 10 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Very cold temperatures can lead to hypothermia with prolonged exposure. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. Keep pets indoors as much as possible. Make frequent checks on older family, friends, and neighbors. Ensure portable heaters are used correctly. Do not use generators or grills inside. && $$ FLZ077-078-011500- /O.CON.KKEY.WI.Y.0001.000000T0000Z-260201T1500Z/ Monroe Middle Keys-Monroe Lower Keys- Including the cities of Key West and Marathon 403 AM EST Sun Feb 1 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Northwest winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Monroe Lower Keys and Monroe Middle Keys. * WHEN...Until 10 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ DP
724 WWUS72 KKEY 011505 NPWKEY URGENT - WEATHER MESSAGE National Weather Service Key West FL 1005 AM EST Sun Feb 1 2026 FLZ076-011615- /O.EXP.KKEY.CW.Y.0001.000000T0000Z-260201T1500Z/ /O.EXP.KKEY.WI.Y.0001.000000T0000Z-260201T1500Z/ Monroe Upper Keys- Including the cities of Key Largo 1005 AM EST Sun Feb 1 2026 ...COLD WEATHER ADVISORY HAS EXPIRED... ...WIND ADVISORY HAS EXPIRED... $$ FLZ077-078-011615- /O.EXP.KKEY.WI.Y.0001.000000T0000Z-260201T1500Z/ Monroe Middle Keys-Monroe Lower Keys- Including the cities of Key West and Marathon 1005 AM EST Sun Feb 1 2026 ...WIND ADVISORY HAS EXPIRED... Wind speeds have fallen below 35 mph and wind chill values have risen to 35 degrees. Winds will continue to gradually diminish through the day, allowing wind chill values to continue to increase through this morning. $$ LIW
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this wind advisory went out at Jan 30, 10:51 PM EST, 4 hours 57 minutes earlier. Its key messages:
- -Gale Watch in effect for Saturday morning through Sunday morning. Gale-force winds may develop beginning as early as Saturday afternoon, continuing through Sunday morning. -A strong cold front will blast through the Florida Keys on Saturday, with a line of showers expected along and just ahead of the frontal passage. -Very cold and windy conditions are expected Saturday evening through at least Monday morning. A Wind Advisory and/or a Cold Weather Advisory will likely be required for portions or all of the Florida Keys. -The strong onshore winds may result in minor to moderate coastal flooding on our gulf and bay side waters late Saturday and Coastal Flood Statements/Advisories may be required.
Area forecast discussion, Jan 30, 10:51 PM EST, 4 hours 57 minutes before
Area Forecast Discussion
National Weather Service Key West FL
1051 PM EST Fri Jan 30 2026
...New DISCUSSION, MARINE, AVIATION...
.KEY MESSAGES...
-Gale Watch in effect for Saturday morning through Sunday morning.
Gale-force winds may develop beginning as early as Saturday
afternoon, continuing through Sunday morning.
-A strong cold front will blast through the Florida Keys on
Saturday, with a line of showers expected along and just ahead of
the frontal passage.
-Very cold and windy conditions are expected Saturday evening
through at least Monday morning. A Wind Advisory and/or a Cold
Weather Advisory will likely be required for portions or all of
the Florida Keys.
-The strong onshore winds may result in minor to moderate coastal
flooding on our gulf and bay side waters late Saturday and
Coastal Flood Statements/Advisories may be required.
&&
.DISCUSSION...
Issued at 1030 PM EST Fri Jan 30 2026
Quiet weather remains along the Keys for the time being. A broad
disorganized low pressure complex across the Florida region is
resulting in broadly gentle northwest to northerly breezes across
the Keys. Skies are a mix of partly to mostly cloudy due to
multiple low to mid level decks. Surface conditions have moderated
quite a bit today with temperatures currently in the lower 60s
and dew points not much lower at near 60. Despite this, stable
conditions persist with zero CAPE and considerable dry air through
the lower to mid levels. Earlier shower and rain patches have long
since moved eastward out of the area.
The complicated low will swing east and northeastward into the
Atlantic and consolidate into a deepening low. As a result, winds
will remain light out of the northwest to north. This flow should
allow surface dew points to drop a few degrees overnight.
Nearshore gulf and bay side waters, currently in the mid 60s,
should cool a few degrees overnight and help to hold overnight
lows near 60 for most island locations. Rain chances will remain
essentially nil for much of the island chain.
Looking ahead, the long anticipated powerful cold front is
currently driving southeastward through the Gulf. As the front
nears the Keys, expect winds to surge out of the northwest
Saturday morning to near 25 mph and gusty, accompanied by
scattered to numerous showers. Winds are expected to strengthen
further to 30 to 35 mph with frequent gusts of 45 mph late
Saturday as a powerful 1040-1045 mb high spills southward down the
Plains. A Wind Advisory will likely be required for this period.
In addition, the strong winds may result in minor coastal flooding
on our gulf and bay side waters. These breezes, along with
Saturday night temperatures falling possibly into the 30's in the
Upper Keys and near or just below 50 in the Lower Keys will result
in wind chills in the 20's to 30's, respectively.
&&
.MARINE...
Issued at 1030 PM EST Fri Jan 30 2026
A disorganized array of low pressure centers around the Florida
Peninsula will consolidate off the Atlantic coast overnight. This
will keep breezes broadly gentle out of the northwest to north. A
powerful cold front will blast southeastward through Keys waters
on Saturday. Winds are expected to initially surge to 15 to 25
knots with gusts near 30 knots Saturday morning, accompanied by
showers. Cold air will continue to pour across Keys waters with
breezes freshening even further to near 35 knots with gusts near
40 knots. A Gale Watch remains in effect from Saturday afternoon
through Sunday morning.
&&
.AVIATION...
(00Z TAFS)
Issued at 1030 PM EST Fri Jan 30 2026
VFR conditions expected overnight at island terminals. A powerful
cold front will sweep through the Keys on Saturday. A round or two
of sub VFR conditions are possible due to showers ahead of the
front. Winds will surge out of the northwest in wake of the cold
front, likely bringing sub VFR ceilings and northwesterly winds
of 15 to 25 knots with gusts of 30 to 35 knots. Winds are
expected to strengthen further late in the afternoon and evening.
&&
.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Gale Watch from 4 AM EST Saturday through Sunday morning for
GMZ031>035-042>044-052>055-072>075.
&&
Public/Marine/Fire...11
Aviation/Nowcasts....11
Data Acquisition.....DR
Visit us on the web at weather.gov/key
Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywestThe office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 3:48 AM EST | Cold Weather Advisory | KEY | Monroe | 30 hr |
| Jan 31, 5:00 AM EST | Gale Warning | KEY | 29 hr | |
| Jan 31, 4:21 PM EST | Coastal Flood Statement | KEY | Monroe | 18 hr |
| Jan 31, 4:21 PM EST | Coastal Flood Advisory | KEY | Monroe | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.